Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 176, NWS New Orleans, LA

August 15, 2005Assumption Parish, Lafourche Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 15, 2005, 4:11 PM CDT for Assumption Parish, Lafourche Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2005, 4:11 PM CDT (21:11 UTC)
Expired
Aug 15, 2005, 4:45 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Assumption Parish, LA, Lafourche Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1946 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1946 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:54 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 15, 2:54 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CDT MON AUG 15 2005

.DISCUSSION...

EARLY THIS AFTERNOON THERE WAS WEAK CONVERGENCE ACROSS SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI. THIS COUPLED WITH AMPLE
MOISTURE IN THE AREA WAS LEADING TO SCATTERED CONVECTION
DEVELOPING ACROSS THE AREA. OVER THE NEXT FEW DAYS A DISTURBANCE
AT 500HPA WILL DRIFT WEST FROM NORTHERN FLORIDA INTO LOUISIANA AND
MISSISSIPPI. THE ETA AND GFS DIFFER ON THE STRENGTH AND AFFECT OF
THIS DISTURBANCE...THE ETA HAS POPS IN THE 60-70 RANGE WHILE THE
GFS HAS 30-50. FOR NOW WE WILL CONTINUE WITH POPS AROUND 40
WEDNESDAY DIMINISHING TO 30 BY THURSDAY. THE 500HPA RIDGE SHOULD
BUILD INTO OUR AREA LATER THIS WEEK...COUPLED WITH HIGH PRESSURE
NEAR THE SURFACE...WHICH WILL LEAD TO LOWER POPS BY THIS WEEKEND.
ALSO...AS CHANCES OF RAIN LESSEN LATER THIS WEEK BUT HUMIDITIES
REMAIN HIGH THE HEAT INDEX VALUES WILL RISE INTO THE 105 TO 110
RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  93  73  92 /  20  40  30  40
BTR  75  93  75  92 /  20  40  30  40
MSY  77  93  78  92 /  30  40  30  40
GPT  76  91  75  91 /  30  40  30  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Aug 15, 11:00 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON AUG 15 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON AUG 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. AN ISOLATED
STRONG STORM IS POSSIBLE BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. MOST OF THE
THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONG
THUNDERSTORMS ARE POSSIBLE. FRIDAY THROUGH SUNDAY...ONLY ISOLATED
THUNDERSTORMS ARE EXPECTED.

HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110 DEGREE RANGE
TOWARD THE END OF THIS WEEK AS HIGH PRESSURE BUILDS IN AND
THUNDERSTORM COVERAGE BECOMES LOW.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 1:04 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT MON AUG 15 2005

MSZ080-151845-
HANCOCK-
104 PM CDT MON AUG 15 2005

...STRONG THUNDERSTORM AFFECTING SECTIONS OF HANCOCK COUNTY...

AT 1 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING SLOWLY NORTH ACROSS SOUTHERN AND
CENTRAL HANCOCK COUNTY. THIS THUNDERSTORM WAS LOCATED PRIMARILY ALONG
TO THE SOUTH OF INTERSTATE 10. THE PRIMARY THREATS FROM THIS STORM
ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS OF 30 TO 40
MPH...AND HEAVY DOWNPOURS OF RAIN. LOCALIZED FLOODING OF LOW LYING
AREAS AND ROADWAYS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
Special weather statement, Aug 15, 2:56 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT MON AUG 15 2005

MSZ081-152030-
HARRISON-
256 PM CDT MON AUG 15 2005

...STRONG THUNDERSTORM AFFECTING SECTIONS OF HARRISON COUNTY...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM MOVING SLOWLY WEST ACROSS SOUTHERN AND
CENTRAL HARRISON COUNTY. THIS THUNDERSTORM WAS LOCATED ALONG AND
NORTH OF INTERSTATE 10 IN THE GULFPORT AND LYMAN AREAS. THE PRIMARY
THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND LIGHTNING...WIND
GUSTS OF 30 TO 40 MPH...SMALL HAIL...AND HEAVY DOWNPOURS OF RAIN.
LOCALIZED FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE
WITH THIS THUNDERSTORM.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.